MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a cerebral vascular accident occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 30mm watchman laa closure device & delivery system (wds) were used.The device met release criteria and was released.Approximately 30 seconds after release, it was noted on echo that there was some unknown object swinging on the face of the device.This was seen in numerous echo views.The patient was taken off the table without any notable issues or interventions.Later that evening, the patient experienced aphasia.A magnetic resonance imaging (mri) was performed which confirmed the patient had a stroke.The patient remains in the hospital.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11324184
Report Number2134265-2021-01574
Device Sequence Number4010750
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023110082
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;